Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Hypoelliptic random heat kernels: A case study


Author: Richard B. Sowers
Journal: Proc. Amer. Math. Soc. 129 (2001), 2451-2460
MSC (1991): Primary 60H15
DOI: https://doi.org/10.1090/S0002-9939-00-05822-6
Published electronically: December 7, 2000
MathSciNet review: 1823931
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the fundamental solution of a simple hypoelliptic stochastic partial differential equation in which the first-order term is modulated by white noise. We derive some short-time asymptotic formulæ. We discover that the form of the dominant short-time asymptotics depends nontrivially upon the interplay between the geometry of the noisy first-order term and the geometry defined by the hypoelliptic operator.


References [Enhancements On Off] (What's this?)

  • 1. G. Ben Arous, Développement asymptotique du noyau de la chaleur hypoelliptique hors du cut-locus, Ann. Sci. École Norm. Sup. (4) 21 (1988), 307-331. MR 89k:60087
  • 2. I. Chavel, Eigenvalues in Riemannian geometry, Pure and Applied Mathematics, 115, Academic Press, 1984. MR 86g:58140
  • 3. K. D. Elworthy, Stochastic differential equations on manifolds, London Mathematical Society Lecture Note Series, 70, Cambridge University Press, New York, 1982. MR 84d:58080
  • 4. Y. Kannai, Off diagonal short time asymptotics for solutions of diffusion equations, Communications in P.D.E.'s 2 (1977), 781-830. MR 58:29247
  • 5. H. Kunita, Stochastic Flows and Stochastic Differential Equations, Cambridge University Press, New York, 1990. MR 91m:60107
  • 6. R. Léandre, Majoration en temps petit de la densité d'une diffusion dégénérée, Probability Theory and Related Fields 74 (1987), 289-294. MR 88c:60144
  • 7. -, Minoration en temps petit de la densité d'une diffusion dégénérée, Journal of Functional Analysis 74 (1987), 399-414. MR 88k:60147
  • 8. -, Développement asymptotique de la densité de diffusions dégénérées, Forum Math. 4 (1992), 45-75. MR 93d:60100.
  • 9. L. Mesnager, Estimation en temps petit de densités conditionelles dan des problemes de filtrage nonlineare, Ph.D. Thesis, Université de Paris-Sud, 1996.
  • 10. S. A. Molchanov, Diffusion processes, and Riemannian geometry, Uspehi Mat. Nauk 30 (1975), 3-59. MR 54:1404
  • 11. R. B. Sowers, Recent results on the short-time geometry of random heat kernels, Math. Res. Lett. 1 (1994), 663-675. MR 95m:58133
  • 12. -, Short-time geometry of random heat kernels, Mem. Amer. Math. Soc. 132 (1998). MR 98i:60060
  • 13. H. Zhang, Développement en temps petit de la solution de l'équation de Zakai et résolution numérique par maillage adaptatif, Ph.D. Thesis, Université de Provence-Centre Saint-Charles, 1992.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 60H15

Retrieve articles in all journals with MSC (1991): 60H15


Additional Information

Richard B. Sowers
Affiliation: Department of Mathematics, University of Illinois, 1409 W. Green Street, Urbana, Illinois 60201
Email: r-sowers@math.uiuc.edu

DOI: https://doi.org/10.1090/S0002-9939-00-05822-6
Keywords: Fundamental solution, hypoellipticity, stochastic PDE's
Received by editor(s): March 7, 1999
Received by editor(s) in revised form: December 6, 1999
Published electronically: December 7, 2000
Additional Notes: The author would like to thank the anonymous referee for a very careful reading of the manuscript. The author received support from NSF DMS-9726739 and NSF DMS-9615877 during the preparation of this work.
Communicated by: Claudia Neuhauser
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society